Alert archive / New York / High Surf Advisories in 2021

High Surf Advisory 1, NWS New York, NY

September 9, 20214 counties in New York

NWS New York, NY issued this high surf advisory at Sep 9, 2021, 4:40 PM EDT for 4 counties in New York. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2021, 4:40 PM EDT (20:40 UTC)
Expired
Sep 11, 2021, 3:24 PM EDT
In force
47 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

284 
WHUS41 KOKX 092040
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
440 PM EDT Thu Sep 9 2021

NYZ075-080-081-178-179-101000-
/O.NEW.KOKX.SU.Y.0001.210909T2040Z-210911T1200Z/
/O.EXT.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
440 PM EDT Thu Sep 9 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 7 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Kings (Brooklyn), Southwest Suffolk, Southeast 
  Suffolk, Southern Queens and Southern Nassau Counties.

* WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. 
  For the High Rip Current Risk, through Saturday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
7 follow-up statements
323 
WHUS41 KOKX 092057
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
457 PM EDT Thu Sep 9 2021

NYZ179-100500-
/O.NEW.KOKX.CF.S.0026.210910T0200Z-210910T0400Z/
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Southern Nassau-
457 PM EDT Thu Sep 9 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...
...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents. For the Coastal Flood Statement, up to 
  one half foot of inundation above ground level expected in 
  vulnerable areas near the waterfront and shoreline.

* WHERE...Southern Nassau County.

* WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. 
  For the High Rip Current Risk, through Saturday evening. For 
  the Coastal Flood Statement, from 10 PM this evening to 
  midnight EDT tonight.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Life-threatening rip currents are
  likely for all people entering the surf zone. Anyone visiting
  the beaches should stay out of the surf. Rip currents can sweep
  even the best swimmers away from shore into deeper water. Brief
  minor flooding of the more vulnerable locations near the
  waterfront and shoreline also possible around the time of high
  tide late this evening. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

NYZ075-080-081-178-100500-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-
457 PM EDT Thu Sep 9 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 7 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Kings (Brooklyn), Southwest Suffolk, Southeast 
  Suffolk, Southern Queens and Southern Nassau Counties.

* WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. 
  For the High Rip Current Risk, through Saturday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
777 
WHUS41 KOKX 100452
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
1252 AM EDT Fri Sep 10 2021

NYZ075-080-081-178-179-102100-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
1252 AM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...Large breaking waves of 4 to 7 feet in the surf zone, and
  dangerous rip currents. 

* WHERE...The ocean shorelines of Long Island and New York City.

* WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. For
  the High Rip Current Risk, through Saturday evening. 

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Life-threatening rip currents are
  likely for all people entering the surf zone. Anyone visiting
  the beaches should stay out of the surf. Rip currents can sweep
  even the best swimmers away from shore into deeper water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
622 
WHUS41 KOKX 100802
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
402 AM EDT Fri Sep 10 2021

NYZ075-080-081-178-179-102115-
/O.EXT.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
402 AM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...Large breaking waves of 5 to 9 feet in the surf zone and
  dangerous rip currents. 

* WHERE...The ocean beaches of Long Island and New York City. 

* WHEN...Through Saturday evening. 

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
813 
WHUS41 KOKX 101929
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
329 PM EDT Fri Sep 10 2021

NYZ075-080-081-178-179-110930-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
329 PM EDT Fri Sep 10 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...Large breaking waves of 4 to 8 feet in the surf zone and
  dangerous rip currents. 

* WHERE...The ocean beaches of Long Island and New York City. 

* WHEN...Through Saturday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
094 
WHUS41 KOKX 102012
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
412 PM EDT Fri Sep 10 2021

NYZ075-080-081-178-179-111000-
/O.EXT.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
412 PM EDT Fri Sep 10 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT SATURDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), 
  Southeast Suffolk and Southwest Suffolk Counties.

* WHEN...For the High Surf Advisory, until 9 PM EDT Saturday. 
  For the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
223 
WHUS41 KOKX 110747
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
347 AM EDT Sat Sep 11 2021

NYZ075-080-081-178-179-112100-
/O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
347 AM EDT Sat Sep 11 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), 
  Southeast Suffolk and Southwest Suffolk Counties.

* WHEN...For the High Surf Advisory, until 9 PM EDT this 
  evening. For the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Life-threatening rip currents are 
  likely for all people entering the surf zone. Anyone visiting 
  the beaches should stay out of the surf. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
259 
WHUS41 KOKX 111924
CFWOKX

Coastal Hazard Message
National Weather Service New York NY
324 PM EDT Sat Sep 11 2021

NYZ075-080-081-178-179-121000-
/O.CAN.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/
/O.CON.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-
Southern Queens-Southern Nassau-
324 PM EDT Sat Sep 11 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents.

* WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), 
  Southeast Suffolk and Southwest Suffolk Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Life-threatening rip currents are likely for all 
  people entering the surf zone. Anyone visiting the beaches 
  should stay out of the surf. Rip currents can sweep even the 
  best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you enter the surf zone, always have a flotation device with
you and swim near a lifeguard. If caught in a rip current, relax
and float, and do not swim against the current. If able, swim in
a direction following the shoreline. If unable to escape, face
the shore and yell or wave for help.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Sep 9, 4:34 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 9, 4:34 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
434 PM EDT Thu Sep 9 2021

.SYNOPSIS...
Weak low pressure will pass to the east tonight, followed by high
pressure building from the west overnight through Friday night.
The high pressure will pass to the east this weekend. Another
frontal system will approach Sunday night, passing through on
Monday night. A warm front will approach and lift north from
late Tuesday into Tuesday night.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Light showers continue over a good deal of the area as a weak
wave of low pressure passes to the SE. Back edge of this rain is
lifting NNE along the Jersey shore, should bypass NYC metro
after 6-7 PM, then gradually shift east across S CT and Long
Island through the night, with drying NW flow and gradual
clearing in its wake. Low temps are close to a MOS blend, with
55-60 inland/Long Island pine barrens, and 60-65 elsewhere.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A drying NW flow will continue as high pressure gradually
builds toward the area. It will become breezy especially in the
afternoon, with gusts 25-30 mph in/around NYC, and 20-25 mph
most elsewhere. High temps will be in the 70s, just a couple of
degrees below the seasonal average.

With mostly clear skies and diminishing winds Fri night, a
cooler night is shaping up, with lows 45-50 well inland, in the
50s most elsewhere, and near 60 in NYC.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
The high will pass through and then to the east on Saturday as
the flow aloft becomes somewhat zonal. There may be a weak fropa
Saturday into Sunday, but it looks to move through dry, with
little support in the lower levels.

A cold front approaches from the north and west on Sunday. The
front then remains in the vicinity through Monday night, then
lifts north as a warm front on Tuesday into Tuesday night. The
upper level flow will be more zonal through this time period,
allowing for any developed lows to pass to the north. There
continues to be little moisture associated with this front.
However, with the front in the vicinity, there may be a passing
shower or thunderstorm at times Monday into Monday night.

With the frontal boundary moving back north as a warm front
Tuesday afternoon into Tuesday night, at least a slight chance
of showers and thunderstorms are possible, with low end chance
for areas north and west of New York City. Models show more in
the way of instability Tuesday night, as conditions become more
humid and relatively warmer air moves back into the region.
Temperatures may end up rising overnight, instead of falling
slowly. With more in the way of instability Tuesday night, there
is at least a slight chance for thunder as well.

Better chances for precipitation comes toward the end of the
week as the associated cold front approaches. There is a great
deal of timing difference between models this far out.

With the lack of any significant ridging or troughing during
this period, temperatures will generally be within a few
degrees of normal.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front will continue to very slowly move eastward this evening
and into tonight. High pressure begins to build to the west on
Friday.

Conditions continue to vary between VFR to IFR,  however more
widespread VFR/MVFR conditions are starting to be observed across
NYC and points west. Conditions will continue to slowly improve as
we get through the evening. There is still some uncertainty with the
exact timing and changing flight categories.

The biggest change with the 20z TAF amendments was to remove any
mention of thunder.

Light southerly winds to light and variable gradually shift to the
west and northwest this evening as a cold front moves east.
Wind speeds generally remain 5-6kt or less til about 08-10z,
then winds increase to 10-16kt with gusts into the mid 20kt
range for Friday.

 ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments through evening will be possible due to changing flight
categories.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday...VFR. NW winds gusts 20-25 kt.
.Saturday and Sunday...VFR.
.Monday and Tuesday...Mainly VFR with a slight chance for shwrs
and tstms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SCA extended onto daytime Sat, mainly for increasing long
period swells from Hurricane Larry. Also issued SCA for NY
Harbor for Fri afternoon, with NW flow gusting to 25 kt there
and also over the nearby ocean waters. A few gusts up to 25 may
also be possible on the ern ocean waters Fri evening.

With an increasing S-SW flow around offshore high pressure, seas
will build once again to SCA levels late Saturday into Sunday,
coming down below 5 ft late Sunday into Monday morning.
However, 25-kt wind gusts are possible on the ocean Sunday into
Sunday night.

Sub SCA conditions are then expected from Monday through the
middle of next week.

&&

.HYDROLOGY...
Additional rainfall from mid afternoon into tonight could be as
high as 1/2 inch across far ern Long Island as one last rain
band of light to moderate rain moves across. No hydrologic
issues expected.

&&

.TIDES/COASTAL FLOODING...
A high rip current risk continues at the ocean beaches through
Friday, and may be needed on Saturday due to long period swells
from distant Hurricane Larry.

These swells will also raise water levels as a whole, and water
levels on the back bays of southern Nassau (also possibly
Jamaica Bay) may approach minor flood thresholds with the high
tide cycles through Friday. Water levels may also approach minor
flood thresholds on the western Sound on Friday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Friday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory from noon to 6 PM EDT Friday for ANZ338.
     Small Craft Advisory until 6 PM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...BG/JP
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...JP
AVIATION...BC
MARINE...BG/JP
HYDROLOGY...BG/JP
TIDES/COASTAL FLOODING...BG
Hazardous weather outlook, Sep 9, 5:05 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
505 AM EDT Thu Sep 9 2021

NYZ075-080-081-178-179-100915-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
505 AM EDT Thu Sep 9 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-
103>108-NYZ067>074-078-079-176-177-100915-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
505 AM EDT Thu Sep 9 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:24 PM EDTSpecial Weather StatementOKXOrange51 min
Sep 8, 9:46 PM EDTAreal Flood AdvisoryOKXOrange4 hr
Sep 8, 10:23 PM EDTAreal Flood AdvisoryOKXOrange, Rockland4 hr
Sep 9, 5:06 AM EDTCoastal Flood StatementOKXNassau6 hr
Sep 9, 8:44 AM EDTSpecial Marine WarningOKX28 min
Sep 9, 4:57 PM EDTCoastal Flood StatementOKXNassau7 hr

Nearby

High Surf Advisories in New York, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.